HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Acne (http://www.healthboards.com/boards/acne/)
-   -   hormones? (http://www.healthboards.com/boards/acne/7058-hormones.html)

nomoreacneplz 08-18-2003 06:39 AM

hormones?
 
Is there any way that I can find out whether my acne is hormonal or not?

Some kind of test I can take or a kind of doctor?

crazyabout blue 08-18-2003 01:30 PM



yes, talk to ur doctor and ask him/her to chk ur hormonal level. It is simply done by doing a blood test.

NYKID 10-09-2003 01:41 PM

I had my blood work done for a possible cycle of accutane a few months ago and everything was fine.

So if he said everythign is fine then is my acne caused from horomones being out of wacked???

joeh 10-09-2003 10:20 PM

i think its all hormonal.its ur androgens causing ur oil glands to produce more sebum.i suffered for 28 years until i tried a anti-androgen/estrogen combination and my skin went from terrible to perfect and its been clear for over a year now.now if ur a guy this is like last resorts even after accutane and can be more dangerous than accutane.im willing to take that risk only because i spent most of my life trying to control my skin.

SweetJade1 10-10-2003 10:02 PM

NYKID,
I think he meant everything was fine in terms of your liver so that you could start taking accutane. Although, he may have also checked your hormones and if he said everything was normal than your acne is caused by being OVERSENSITIVE to your "normal" amount of androgens.

All acne is hormonal. Some come during certain seasons. Some come during "that time of the month". Some come when you are really extremely stressed. Some come all the dang time =/

If you are a lifelong member of the acne club than your acne is caused by one of two reasons:

Excess Hormones - due to hormonal imbalance. Lack a hormone, enzyme, or nutrient and body makes up for it.

Hypersensitvity - produce normal levels of hormones. Yet you internally/externally over respond to these hormones. For example your skin could be oversenstive to bacteria (since EVERYONE has acne bacteria among many other kinds). Your skin could also be oversenstive to DHT. The reason that some people's acne improves when they decrease the oil is because the oil contains the bacteria and DHT, etc. Therefore if you are just oversensitive to one of these, then that's how sebum would be considered the "problem" since it sits on your skin and allows the other two to aggrevate you.

Now you can be dry skinned and have acne. You can be oily and NOT have acne. Infact people that have cleared still have some amount of oil on their skin. That's how I know sebum isn't really the problem nor is it the bacteria, unless you are hypersentitive to it. Antibiotics work by killing all bacteria, but also because they REDUCE inflammation! Eventually they will be worthless and that's why you should NEVER go on antibiotic to treat your skin.

I would say the same thing for accutane. It's a temporary effect, but it's one that could last you for several months - several years. Those are better odds than an antiobitic anyday. Ultimately, I hope that you all grow out of it, but if your 30 or older, accutane probably isn't going to be your answer.

NYKID 10-10-2003 10:07 PM

HEy sweetjade whats up. What do u think i should do?

THe dorxy i am taking has lost its affect im breaking out again with cystic acne although it doe go away in a decent amount of time the cystic are comin back and they hurt.

NYKID 10-10-2003 10:13 PM

I def think its due to over sensitivity, i swear i touch a spot on my face ill break out, If my t shirt rubs agasint my neck a lil it will get irrated and ill ahve a pimple. I cant put my face in the pillow anymore cause ill break out with acne. I drink a glass of something and ill put the glass to my mouth and ill break out around my mouth were the glass touches.

I am not going to wash my face with anything but warm water cause thats what is giving me the inflammation im almsot positive, i was breakin out back in jan and feb and i was puttin nothin on my face the pimples took awhile to go away but i didnt have dark spots left over. Then i used clinmedycle, retinA and all types of facial cleaners and then i get these dark spots.

I bough a multi vitamin from GNC mega man it has a ton of minerals and vitamins plus im trying to eat a better diet.

I really need some help cause i think my case can be helped im not severe but the break outs can be constant and i fear my face will start to scar if i dont take some necessarioy action.

I swear i think the products i been using have messed up my face. In terms of dents and scars its never been this bad and my acne hasnt really gotten worse its the stuff i put on my acne when im tryin to get rid of it.


All times are GMT -7. The time now is 11:13 PM.